Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Explicit characterization of spherical curves

Authors: Shlomo Breuer and David Gottlieb
Journal: Proc. Amer. Math. Soc. 27 (1971), 126-127
MSC: Primary 53.01
MathSciNet review: 0270275
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the differential equation characterizing a spherical curve can be solved explicitly to express the radius of curvature of the curve in terms of its torsion.

References [Enhancements On Off] (What's this?)

  • [1] S. Breuer and D. Gottlieb, The reduction of linear ordinary differential equations to equations with constant coefficients, J. Math. Anal. Appl. 31 (1970). MR 0264143 (41:8739)
  • [2] E. Kreyszig, Differential geometry, Mathematical Expositions, no. 11, Univ. of Toronto Press, Toronto, 1959. MR 21 #7507. MR 0108795 (21:7507)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53.01

Retrieve articles in all journals with MSC: 53.01

Additional Information

Keywords: Radius of curvature, torsion, differential equation of spherical curves, explicit solutions of differential equations
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society